MAUDE Adverse Event Report: BOSTON SCIENTIFIC NEUROMODULATION CORPORATION; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN SYMPTOMS

BOSTON SCIENTIFIC NEUROMODULATION CORPORATION; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN SYMPTOMS
Model Number DB-2203-45
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abscess (1690); Bacterial Infection (1735); Confusion/ Disorientation (2553); Balance Problems (4401); Speech Disorder (4415)
Date of Event 05/05/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices db-2203-45, serial number: (b)(6), db-2202-45, serial number (b)(6), db-4600-c, lot number 26850481 and 27053315, were not returned to boston scientific for analysis; however a review of the device history record (dhr) confirmed the device met all specifications prior to shipping, with no manufacturing deviations identified that could have contributed to the reported event.The product labeling identifies the following potential risks associated with use: infection; infection or inflammation of the brain or cerebrospinal fluid (csf); and injury to adjacent structures near the implant site, including blood vessels, nerves, the chest wall, and the brain.Based on a thorough review of the reported complaint, boston scientific has assigned an investigation conclusion code of: cause not established.The devices db-1232, serial number (b)(6), db-3216-55 serial numbers (b)(6), and the (b)(6), serial numbers (b)(6) were not returned to boston scientific for analysis; however a review of the device history record (dhr) confirmed the device met all specifications prior to shipping, with no manufacturing deviations identified that could have contributed to the reported event.The product labeling identifies the following potential risks associated with use: infection; infection or inflammation of the brain or cerebrospinal fluid (csf); and injury to adjacent structures near the implant site, including blood vessels, nerves, the chest wall, and the brain.Based on a thorough review of the reported complaint, boston scientific has assigned an investigation conclusion code of: cause not established.Additional suspect medical device components involved in the event: model number/catalog number: db-2202-45 serial number: (b)(6).Batch/lot number: 7079778 model/catalog description: dbs directional lead sterile kit 45cm.Unique identifier (udi) # (b)(4).Model number/catalog number: db-4600-c serial number: n/a batch/lot number: 26850481 model/catalog description: (b)(4).Model number/catalog number: db-1232 serial number: (b)(6) batch/lot number: 809805 model/catalog description: vercise genus r32 ipg kit unique identifier (udi) # (b)(4).Model number/catalog number: db-4600-c serial number: n/a batch/lot number: 27053315 model/catalog description: suretek burr hole cover kit unique identifier (udi) # (b)(4).Model number/catalog number: db-2202-45 serial number: (b)(6) batch/lot number: 7073429 model/catalog description: dbs directional lead sterile kit 45cm unique identifier (udi) # (b)(4).Model number/catalog number: db-2203-45 serial number: (b)(6).Batch/lot number: 5005874 model/catalog description: argyle lead 45cm sterile kit unique identifier (udi) # (b)(4).Model number/catalog number: db-3216-55 serial number: (b)(6) batch/lot number: 5005008 model/catalog description: argyle extension 55cm sterile kit unique identifier (udi) # (b)(4).Model number/catalog number: db-3216-55 serial number: (b)(6).Batch/lot number: 5005411 model/catalog description: argyle extension 55cm sterile kit unique identifier (udi) # (b)(4).Model number/catalog number: nm-3138-55 serial number: (b)(6).Batch/lot number: 7085193 model/catalog description: 55cm 8 contact extension unique identifier (udi) # (b)(4).Model number/catalog number: nm-3138-55 batch/lot number: (b)(6).Model/catalog description: 55cm 8 contact extension unique identifier (udi) # (b)(4).
 
Event or Problem Description
It was reported that a deep brain stimulation (dbs) patient experienced confusion, balance issues, and difficulty forming sentences.The patient was advised to go to the emergency department.Upon evaluation, a computed tomography (ct) scan revealed a brain abscess located near the anterior left-brain electrode.The physician noted that the lead was not directly within the abscess but positioned a few millimeters posterior to the infection.To address this, the patient underwent a revision procedure in which the left burr hole cover and two left sided leads were explanted.During the procedure, culture samples were collected, the incision site was irrigated, and the head incision was closed.The patient was kept under observation overnight.The following day, the patient underwent an additional procedure to drain the abscess.The physician reopened the left cranial incision, drained the abscess, and closed the site.The patient was admitted to an inpatient room for monitoring and was reported to have been started on antibiotic medication.Six days after the initial procedure, in which two leads and one burr hole cover were explanted, a repeat scan revealed that the infection had spread to the right side of the brain.As a result, the patient required another intervention procedure, during which the right leads, four lead extensions, the implantable pulse generator (ipg) and a click anchor were explanted.Per facility policy, the explanted devices were disposed of and will not be returned.Post operatively the patient is doing great.

Common Device Name
STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN SYMPTOMS
Manufacturer (Section D)
BOSTON SCIENTIFIC NEUROMODULATION CORPORATION
25155 rye canyon loop
valencia CA 91355
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
road 698, lot no. 12
dorado PR 00646 -260
*   00646-2602
Manufacturer Contact
erik sherburne sherburne
25155 rye canyon loop
valencia, CA 91355
7632920920
MDR Report Key25295137
Report Number3006630150-2026-03520
Device Sequence Number18468408
Product Code NHL
UDI-Device Identifier08714729966340
UDI-Public(01)08714729966340(17)271016(10)5005747
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberDB-2203-45
Device Catalogue NumberDB-2203-45
Device Lot Number5005747
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/05/2026
Initial Report FDA Received Date05/26/2026
Date Device Manufactured10/16/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age75 YR
Patient SexMale